Discussion in 'Therapy and Medication' started by Beautiful Disaster, Sep 19, 2007.

  1. Beautiful Disaster

    Beautiful Disaster Forum Buddy SF Supporter

    I don't know if I should be posting it here or if anyone ever posted it (Yeah yeah to lazy to search) but I think I got addicted to painkillers..

    It started when I was 13, with 3 to 5 pill before I got to sleep..
    Now I easily take 15 to 20 if i feel bad..
    For some reason they make me feel dizzy, like after a rollercoaster ride dizzy, and I enjoy that.. Now I was kinda wondering if it can do any harm to my body..
    for the record, i don't take them every night, just when I have my "down" periods.. And its coming around again..
  2. WhyMeWhy

    WhyMeWhy Well-Known Member

    It really depends on the strength of the pill as to whether or not you become addicted. For example: oxycontin will be much stronger than lortab/vicodin.
    But something like oxycontin is prefered for the reason that it contains no acetaminephin/apap at all. Too much acetaminephen will cause liver damage. It's called tylenol poisoning. And acetaminephin is found in alot of the common pills doctors will give(lortab/vicodin/tylenol 3/lorcet/darvocet/percocet(has the least acetaminephin/apap).

    Also, too much ibuprophen will cause stomach bleeding.... just in case you're taking combunox.
  3. Chickpea

    Chickpea Well-Known Member

    Hiya, this can definately do a lot of damage and is very dangerous. Even the 5 or 6 would have been fairly dangerous. It might be a good idea to talk to your doctor about it and they might run some tests - such as checking liver function.

    Stay safe! xx
  4. Jaaaman

    Jaaaman Guest

    If your pain killers contain Acetaminophen (like lortab, which has 500mg of the ingredient in every pill), 15-20 of those would be doing terrific damage to your liver. Very dangerous. I would suggest that you stop this dangerous practice... and get some support.
  5. BlueWind

    BlueWind Well-Known Member

    Taking painkillers that contain codeine for longer than 3 days at a time or exceeding the recommended dosage can cause rebound headaches.
    Long-term use of codeine medicines can lead to physical and psychological dependence on the drug.
    Misusing other types of pain medication can cause stomach ulcers, liver damage and kidney problems and even death should a person suffer liver failure.

    Take care of yourself honey
    You are so young & have so much to live for :hug:
  6. fromthatshow

    fromthatshow Staff Alumni

    Ah these things are very addicting.
    I mostly hold back because they're expensive.

    It's just like any other drug. Ever been to an NA meeting? Those can be very helpful.
  7. xxicedragonxx

    xxicedragonxx Well-Known Member

    i used to do a lot of painkillers... i never got addicted... just really liked them and when i could get them i would. if i couldnt it wasnt bad...

    15 to 20 is a lot. no matter what the pain killer. thats actually really dangerous... when you get to the point where you have to take that much... then maybe you need to think about trying to stop doing them.

    you know i was actually going to post in here about painkillers... and then found this thread. i really think that if my doc perscribed me perc fives instead of anti-depressants and mood stabilizers i would be a whole lot happier... but maybe im just messed up.
  8. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    I agree about the liver damage.. I was on Lorcet 10/650's for twelve years and abused them constantly.. Not only does it do damage to your organs but it rots your teeth also..I have had my top teeth pulled and wear a denture. I am now saving to have the bottoms done..When I was in the phsyc ward I met several people with the same problem..If you want to keep your teeth then get off the painkillers..
  9. Samantha

    Samantha Well-Known Member

    Taking painkillers for 3 days Non Stop i.e do you 2 tablets x 3 times daily so thats a total of 6 pills times 3 days 18 pills in total
    leads to bad constipation,though it it can alleviate depression everything with checks & balances if you take a drug holiday how long will it ensure you will not get addicted or rebound headaches phenomenon?

  10. Samantha

    Samantha Well-Known Member

    What was the generic drug name for this painkiller?
    you mean every single day for 12 years surely they would loose effect completely.

  11. Beautiful Disaster

    Beautiful Disaster Forum Buddy SF Supporter


    thats an old post

    for the record; im off of the painkiller, as a matter a fact i am scared as hell to ever use them again
  12. Samantha

    Samantha Well-Known Member


    How did you manage to get off them was it a long and difficult taper?
    What do you use for your depression now?